Archived

This topic is now archived and is closed to further replies.

Is It Safe To Be On Minocycline For Years?

4 posts in this topic

Hi, I started taking minocycline 50mg capsules after I got a big nodule and I started breaking out with big deep pimples, often with no heads. My derm has prescribed me 50mg of minocycline and tells me to keep taking it once a day. I've been doing this for well over 2 years and my skin has been for the most part clear with only some regular small pimples here and there. Not as bad as before. lately I've been conserned about the long term effects and when I expressed this to my derm he simply said to either stop taking them completely and see how I do or start reducing the dose to one every other day and then one every other other day, until I stop. I've read many bad things about long term effects such as liver hepatitis, thyroid cancer, bruising ect. I am 21 years old, male and as of now I haven't experienced any bad symptoms that would make me go to the hospital. Sorry for the long post, it's my first one and I hope to get a lot of feedback and advise. Thank you all in advance.

Share this post


Link to post
Share on other sites

Id like to know the answer to this too. Im only 18 and soon ill start my second round of mino. I hate how i have to go this far just to get better looking skin :/

Share this post


Link to post
Share on other sites

No its not good to be one prescribed antibiotics for a long period of time. You are prone to future antibiotic resistant strains of infection, your immune system is also considered weaker in the respect that you are supplementing antibiotics instead of your own immune system to fight infections. You also are at risk for side effects and adverse effects to long term minocycline use.

Regardless of what your derm says its your body its your health. You do as you wish.

Share this post


Link to post
Share on other sites

If I was you I would request a blood test. A few years ago I was on minocycline for over a year and a routine blood test showed that I had slightly reduced liver function due to the minocycline. I didn't even have any side effects or anything. This returned to normal after stopping the mino. If the results of your blood test are normal and your doctor says that it's safe to continue then I don't see why you can't keep taking it. Interestingly I inquired about taking mino again recently and I was told that it's not prescribed much anymore in the uk for acne due to the side effects.

1 person likes this

Share this post


Link to post
Share on other sites